MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063902010
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a escape basket was about to be used during a rigid ureteroscopic lithotripsy and ureterolithotomy procedure.During preparation, upon opening the package it was found that the tip and tail end of the basket was fractured.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of basket wire detached.
 
Additional Manufacturer Narrative
Initial reporter address: no.1, (b)(6).Device code a0401 captures the reportable event of basket wire detached.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: device code a0401 captures the reportable event of basket wire detached.Block h11: investigation results: the returned escape basket was analyzed, and it was noted that the handle returned in good conditions.A visual evaluation also noted that the basket returned on its open position and no broken wires were noticed.A media analysis was performed and shows that the device with one of the basket wires broken and fully detached.Microscopic examination was performed under magnification, and it was noticed that the sheath was detached near the black heat shrink.Additionally, the sheath was kinked at the center.With all the available information, boston scientific concludes that the reported event of basket wire break was not confirmed as it was not possible to identify any evidence of the alleged issue on the device since no broken wires were found on the basket.The sheath detached reported by the customer did not lead to a clear conclusion about the cause of the failure.However, the observed findings of basket kinked, and sheath kinked at the center could be related to handling and manipulation of the device during preparation.It is probable that an excess of force applied to the device such as operational factors could have caused these damages observed.Taking all available information into consideration, an investigation conclusion code of cause not established was assigned to this investigation since the findings do not lead to a clear conclusion about the cause of the main adverse event.
 
Event or Problem Description

Brand Name
ESCAPE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22588339
Report Number2124215-2025-49479
Device Sequence Number13096652
Product Code FFL
UDI-Device Identifier08714729121299
UDI-Public(01)08714729121299(17)270501(10)33941105
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063902010
Device Catalogue NumberM0063902010
Device Lot Number0033941105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/29/2025
10/10/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/25/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight63 KG